Alert archive / South Carolina / Special Weather Statements in 2017
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Oct 8, 2017, 6:13 PM EDT for Barnwell County, South Carolina. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2017, 6:13 PM EDT (22:13 UTC)
- Expired
- Oct 8, 2017, 7:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Columbia, SC
County Barnwell County, SC
The radar
The Columbia radar (KCAE), 59 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 591 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
796
WWUS82 KCAE 082213
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
613 PM EDT SUN OCT 8 2017
SCZ030-035-036-082300-
Orangeburg-Barnwell-Aiken-
613 PM EDT SUN OCT 8 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BARNWELL...EAST
CENTRAL AIKEN AND NORTHWESTERN ORANGEBURG COUNTIES...
At 613 PM EDT, a strong thunderstorm was located near Williston, or 8
miles north of Barnwell, moving north at 30 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Williston, Blackville, Wagener, Springfield, Salley, Perry and Elko.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3332 8144 3367 8141 3363 8114 3344 8121
3344 8122 3342 8121 3329 8126
TIME...MOT...LOC 2213Z 192DEG 25KT 3336 8136
$$
WRSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Oct 8, 2:29 PM EDT, 3 hours 44 minutes earlier.
Area forecast discussion, Oct 8, 2:29 PM EDT, 3 hours 44 minutes before
Area Forecast Discussion National Weather Service Columbia SC 229 PM EDT Sun Oct 8 2017 .SYNOPSIS... Tropical Depression Nate will continue marching quickly northeastward through the TN Valley early tonight and into PA Monday morning. This will leave the region under a moist southerly flow with chances of showers and thunderstorms through the middle of the week. A weak cold front will enter the area on Thursday with slightly drier air expected for next weekend. && .NEAR TERM /THROUGH TONIGHT/... Cumulus continue to develop across the area as Tropical Depression Nate ushers warm and moist air into the region. Radar returns show increasing showers from the CSRA through the central Midlands...however cells remain vertically limited with no thunder currently noted across the forecast area. Through tonight expect the showers to continue with the highest chances over the western half of the forecast area where moisture and forcing will be greatest from TD Nate. Thunderstorms will remain possible through the evening hours with only showers expected overnight as instability weakens. Even with TD Nate crossing the region the wind profile through the column remains uniform keeping the tornado threat low. With plenty of clouds cover tonight low temperatures will be in the mid 70s for most locations. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... Remnants of Nate will move into central NY Monday afternoon then eastward into the northern Atlantic Ocean late Monday night. This will result in a ridge of high pressure moving into the forecast area on Tuesday with moist southerly flow continuing. Although there will be plenty of moisture and moderate instability across the region Monday and Tuesday a strong trigger mechanism will be lacking. This will leave much of the convection to diurnal development with a few cells expected during the overnight hours. Precipitable water values through Tuesday night will be at or above 2 inches so cells which develop have the potential to produce locally heavy rainfall. With the warm southerly flow over the region temperatures will be in the low to mid 80s for afternoon highs with upper 60s to low 70s for overnight lows. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... Warm and moist air will remain over the region Wednesday as a weak cold front moves through the TN Valley. The front will move into the forecast area Thursday then become diffuse as it struggles to cross the region. The front struggles trying to cross the region due to high pressure over the western Atlantic resulting in easterly flow from the southern Atlantic through the Gulf of Mexico. As such confidence in model solutions for Friday through the weekend is low and have made only minor adjustments to the forecast. Temperatures through the long term will be near to slightly above normal. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... Restrictions expected through much of the period. Southeasterly winds continue pushing Atlantic moisture into the area with Tropical Depression Nate moving further into the central Gulf States. Currently a band of convection is moving eastward across central GA with scattered showers ahead of it. All TAF sites can expect brief periods of light showers through 21z. Convection allowing models and radar trends suggest that the main band of convection will near the AGS and DNL terminals around 21z. Moderate to heavy showers/thunderstorms and associated restrictions will be possible at these sites. Lingering showers will remain after 00z but convective coverage will diminish. Therefore confidence in showers is lower after 00z. Moisture will remain over the region tonight with restrictions continuing through the end of the period. A 25 kt low level jet favors stratus/cig restrictions over fog development. Expect at least MVFR conditions throughout the remainder of the period at all sites. IFR or LIFR conditions will be likely early Monday morning, with lowest ceilings at AGS and DNL. Models suggest improving conditions late Monday morning but may be too optimistic. EXTENDED AVIATION OUTLOOK...Chance of showers/tstms and associated restrictions through mid-week as a front approaches. With abundant low level moisture present there may also be late night/early morning restrictions in fog/stratus each day. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Oct 8, 3:58 AM EDT, 14 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 358 AM EDT Sun Oct 8 2017 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-090800- Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield- McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- 358 AM EDT Sun Oct 8 2017 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. The remnants of Nate will quickly lift northeast towards the Tennessee Valley this afternoon and tonight bringing a small chance of an isolated tornado threat, mainly during the late afternoon and evening hours. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Oct 8, 5:57 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
557 PM EDT SUN OCT 8 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM TORNADO 4 NW CHAPPELLS 34.23N 81.91W
10/08/2017 NEWBERRY SC LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED A HOUSE ROOF
SEVERELY DAMAGED AND MULTIPLE SHEDS
DEMOLISHED ON SALTER ROAD NEAR HWY 39 IN
CHAPPELLS. IN ADDITION, TREES WERE DOWN
BLOCKING PINELAND ROAD NEAR HWY 39. A STORM
SURVEY TEAM WILL INSPECT THE DAMAGE.
&&
ACMSpecial weather statement, Oct 8, 6:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
613 PM EDT SUN OCT 8 2017
SCZ030-035-036-082300-
Orangeburg-Barnwell-Aiken-
613 PM EDT SUN OCT 8 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BARNWELL...EAST
CENTRAL AIKEN AND NORTHWESTERN ORANGEBURG COUNTIES...
At 613 PM EDT, a strong thunderstorm was located near Williston, or 8
miles north of Barnwell, moving north at 30 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Williston, Blackville, Wagener, Springfield, Salley, Perry and Elko.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3332 8144 3367 8141 3363 8114 3344 8121
3344 8122 3342 8121 3329 8126
TIME...MOT...LOC 2213Z 192DEG 25KT 3336 8136
WRSThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 3:56 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 37 min |
| Oct 8, 4:04 PM EDT | Tornado Warning | CAE | McCormick | 17 min |
| Oct 8, 4:14 PM EDT | Tornado Warning | CAE | Newberry | 31 min |
Nearby
Special Weather Statements in South Carolina, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.